Skip to Content
Home > Wellness > Health Library > Neuroleptic Malignant Syndrome
Browse and register for related classes.
Neuroleptic malignant syndrome is a life-threatening reaction that
may occur as a result of taking certain antipsychotic medicines. The exact
cause of this syndrome is not known. But it may occur when the medicine
causes a malfunction in the system that regulates the body's
The first signs of neuroleptic malignant syndrome include high
fever and changes in a person's heart and breathing patterns. People who take
antipsychotic medicines and develop these symptoms need to be seen
immediately by a doctor.
Current as of:
November 20, 2015
Kathleen Romito, MD - Family Medicine & Lisa S. Weinstock, MD - Psychiatry
To learn more about Healthwise, visit Healthwise.org.
© 1995-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Feeling under the weather?
Use our interactive symptom checker to evaluate your symptoms and determine appropriate action or treatment.
250 Pleasant Street
Concord, NH 03301
Share Feedback and Questions
View Quality Data
© 2016 Concord Hospital